Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Aug 30, 2016, 3:18 PM EDT. It took effect at Aug 30, 2016, 4:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2016, 3:18 PM EDT (19:18 UTC)
- In effect from
- Aug 30, 2016, 4:00 PM EDT
- Expired
- Aug 31, 2016, 5:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
849 WHUS72 KMLB 301918 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT TUE AUG 30 2016 AMZ552-555-570-572-575-311500- /O.NEW.KMLB.SC.Y.0028.160830T2000Z-160831T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 318 PM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. * WINDS...SOUTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
257 WHUS72 KMLB 311424 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1024 AM EDT WED AUG 31 2016 AMZ570-572-312100- /O.EXT.KMLB.SC.Y.0028.000000T0000Z-160831T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 1024 AM EDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-555-575-311530- /O.CON.KMLB.SC.Y.0028.000000T0000Z-160831T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1024 AM EDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTH WINDS AROUND 20 KNOTS THROUGH LATE THIS MORNING WILL GRADUALLY SUBSIDE TO AROUND 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...5 TO 7 FEET THROUGH LATE MORNING SUBSIDING TO 4 TO 6 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ULRICH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:15 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 30, 10:15 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1015 AM EDT TUE AUG 30 2016 .DISCUSSION... ...Heavy Rain Potential into This Evening... ...High Rain Chances will Persist into Late Week... Morning Cape sounding shows deep tropical moisture plume over the area with precipitable water values of 2.40 inches. Bulk of clouds and convection are over the Atlantic but surface heating over land will produce widespread showers and scattered storms. Pseudo warm front will lift north across the area today with 850 mb flow increasing 20 knots out of the south. This will promote heavy rain potential with training cells focused from the Cape and Orlando southward. There has been some heavy rain along the Volusia coast early this morning but this is much needed. Rainfall amounts of 1-3 inches with locally higher amounts are expected across central/southern sections through this evening. The forecast challenge is when a Flood Watch may become necessary. Will be collaborating with other FL WFOs and WPC early this afternoon. Tropical Depression Nine slowly continues to move slowly WNW over the south-central Gulf and is still expected to become a tropical storm as it slowly organizes. The tropical cyclone will begin to lift more northward tonight well out over the Gulf. && .AVIATION...advertising prevailing -RA with VCTS most TAFs. MVFR cigs common in deep tropical moisture. Increasing shower chances (fast moving) with embedded thunder with other threats of heavy downpours and gusty winds up to 35 kts. && .MARINE... No significant changes to current coastal waters forecast. Will likely need a small craft advisory for at least southern and offshore waters beginning late today thru tonight. Numerous shower activity with isolated lightning storms forecast through the period as very deep moisture settles across the area. Expect from convection occasional cloud to water lightning, very heavy downpours, and gusty winds in squalls in excess of 35 kts possible with locally higher seas making for less than favorable boating conditions. ESE/SE surface flow today approaching 15-20 kts at times over the open Atlc. Small craft will need to exercise caution here. Local winds to around 20 kts late afternoon/evening away from the east coast as directional component varies from SSE to SSW. The combination of wind chop and long period swell will keep seas 4-5FT near shore and 5-6FT offshore/Gulf Stream. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 75 87 76 / 70 50 70 60 MCO 88 74 87 76 / 70 40 70 50 MLB 86 76 89 78 / 70 60 70 60 VRB 86 75 89 75 / 80 60 70 50 LEE 88 76 86 76 / 70 40 70 60 SFB 88 76 88 76 / 70 40 70 50 ORL 88 75 87 76 / 70 40 70 50 FPR 87 76 89 76 / 80 60 70 50 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && kelly/pendergrast
Hazardous weather outlook, Aug 30, 9:05 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 905 AM EDT TUE AUG 30 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 905 AM EDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS CONTAINING OCCASIONAL LIGHTNING STORMS WILL MOVE QUICKLY NORTHWEST TO NORTH AT AROUND 20 MPH, AND WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES, BRIEF HEAVY DOWNPOURS, AND WIND GUSTS AS HIGH AS 30 TO 40 MPH. HEAD INDOORS IF SKIES LOOK THREATENING, OR YOU HEAR THUNDER. .FLOOD IMPACT... LOCALIZED HEAVY RAIN AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE...ESPECIALLY FROM NEAR CAPE CANAVERAL TO LAKE OKEECHOBEE DUE TO THE POSSIBLY OF TRAINING HEAVY SHOWERS AND ISOLATED LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW SPOTS AND ON ROADWAYS. .RIP CURRENT IMPACT... THE COMBINATION OF OCEAN SWELL AND LOCAL TIDES WILL RESULT IN A HIGH RISK FOR DANGEROUS RIP CURRENTS AT THE CENTRAL FLORIDA ATLANTIC COAST BEACHES. WHILE THE RIP HAZARD WILL BE IN PLACE ALL DAY, THE HIGHEST THREAT WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON DUE TO TIDES. IN ADDITION TO STRONG RIP CURRENTS...LONGSHORE CURRENTS ARE FORECAST. A SOUTHEAST WIND OF 15 TO 20 MPH WILL RESULT IN A NORTHWARD FLOWING CURRENT ALONG THE BEACHES. IF YOU FIND YOURSELF MOVING NORTHWARD ALONG THE COAST INTO DEEP WATER, REMAIN CALM AND DO NOT SWIM DIRECTLY BACK AGAINST THE CURRENT. SIGNAL FOR HELP AND TRY TO SWIM AT AN ANGLE TO THE CURRENT AND BACK TO SHORE. AVOID SWIMMING NEAR PIERS AND JETTIES WHERE SEAWARD FLOWING RIP CURRENTS ARE STRONG. TO LESSEN YOUR CHANCES OF BECOMING CAUGHT IN A RIP CURRENT, ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE WITH LOCALLY HIGHER WAVES ON AREA LAKES, THE INTRACOASTAL WATERWAYS, AND THE NEAR SHORE ATLANTIC WATERS. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL OF ISOLATED WATERSPOUTS THROUGH TONIGHT. .WIND AND SEA IMPACT... THE COMBINATION OF WIND CHOP AND SWELL WILL BUILD SEAS TO 6 FEET OVER THE GULF STREAM RESULTING IN POOR CONDITIONS FOR OPERATORS OF SMALL CRAFT. SOUTHEAST TO SOUTH WINDS 15 TO 20 KNOTS ARE ALSO FORECAST OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TROPICAL DEPRESSION NINE, LOCATED OVER THE SOUTHEAST GULF, IS FORECAST TO MOVE WEST-NORTHWEST AND INTENSIFY INTO A TROPICAL STORM. THE SYSTEM WILL THEN TURN NORTHWEST AND NORTHWARD BY LATER TONIGHT, BEFORE TURNING SHARPLY NORTHEASTWARD WEDNESDAY, AND THEN MOVING ACROSS NORTHERN FLORIDA BY LATE THURSDAY AND THURSDAY NIGHT. VERY MOIST AIR ON THE EASTERN SIDE OF THE SYSTEM WILL BRING SHOWERS AND STORMS WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY, WITH THE THREAT OF LOCALIZED FLOODING FROM THE SEVERAL ROUNDS OF SHOWERS AND STORMS THAT ARE EXPECTED OVER THE NEXT FEW DAYS. THERE ALSO EXISTS A RISK FOR INCREASINGLY GUSTY WINDS AND ISOLATED TORNADOES AS THE CENTER OF THE SYSTEM APPROACHES FLORIDA, ESPECIALLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. TES/JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:28 AM EDT | Rip Current Statement | MLB | Volusia | 17 hr |
| Aug 30, 4:43 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.